I Am Anti-Antibiotics

, , , , | | Healthy | May 30, 2019

(After I get back from my vacation, I get a bad UTI infection and need antibiotics from my General Practitioner. I am prescribed a course and everything is good until the evening. My entire body randomly breaks out in spots — big, red, blotchy patches. It feels like ants are crawling over my entire body. At around three am, I go to the urgent care centre and the out-of-hours GP calls me through.)

Me: “I have this rash. It hurts so much. It started after I started taking the penicillin this morning. I’ve never been allergic before but my mum and grandma are—“

GP: “I’ll stop you there. This is clearly eczema.”

Me: “I don’t think so. My chest really hurts, too.”

GP: “Definitely eczema. There isn’t much I can do.”

Me: “I don’t think it’s eczema. It’s come on really suddenly.”

(I’m struggling to breathe and the rash has spread up my neck and throat.)

GP: “Stop being a baby! My niece has diabetes and she’s never moaned as much as you have right now!”

(I excuse myself and stumble back to the waiting room. My mum is there and manages to catch me as I collapse on the floor. She calls for an ambulance and the doctor comes back out.)

GP: “You can’t sleep here!”

Mum: “She can’t breathe, you idiot!”

(The ambulance came and I was given an adrenaline shot and rushed into the main section of the hospital. I was right. It was anaphylaxis. I was having an allergic reaction to penicillin.)

1 Thumbs
597
VOTES